Transformation Groups

, Volume 18, Issue 1, pp 263–286 | Cite as

A proof of Wahl's conjecture in the symplectic case



Let X denote a flag variety of type A or type C. We construct a canonical Frobenius splitting of X × X which vanishes with maximal multiplicity along the diagonal. This way we verify a conjecture by Lakshmibai, Mehta and Parameswaran [4] in type C, and obtain a new proof in type A. In particular, we obtain a proof of Wahl's conjecture in type C, and a new proof in type A. We also present certain cohomological consequences.


Nonzero Constant Open Dense Subset Schubert Variety Coordinate Ring Invertible Sheaf 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    M. Brion, S. Kumar, Frobenius Splitting Methods in Geometry and Representation Theory, Progress in Mathematics, Vol. 231, Birkhäuser Boston, Boston, MA, 2005.MATHGoogle Scholar
  2. [2]
    J. Brown, V. Lakshmibai, Wahl's conjecture for minuscule G∕P, Proc. Indian Acad. Sci. 119 (2009), 571−592.MathSciNetMATHCrossRefGoogle Scholar
  3. [3]
    S. Kumar, Proof of Wahl's conjecture on surjectivity of the Gaussian map for flag varieties, Amer. J. Math. 114 (1992), no. 6, 1201−1220.MathSciNetMATHCrossRefGoogle Scholar
  4. [4]
    V. Lakshmibai, V. B. Mehta, A. J. Parameswaran, Frobenius splittings and blow-ups, J. Algebra 208 (1998), no. 1, 101−128.MathSciNetMATHCrossRefGoogle Scholar
  5. [5]
    V. Lakshmibai, K. N. Raghavan, P. Sankaran, Wahl's conjecture holds in odd characteristics for symplectic and orthogonal Grassmannians, Cent. Eur. J. Math. 7 (2009), no. 2, 214−223.MathSciNetMATHCrossRefGoogle Scholar
  6. [6]
    N. Lauritzen, J. F. Thomsen, Maximal compatible splitting and diagonals of Kempf varieties, Ann. Inst. Fourier 61 (2011), 2543−2575.MathSciNetMATHCrossRefGoogle Scholar
  7. [7]
    O. Mathieu, Filtrations of G-modules, Ann. Sci. Ecole Norm. Sup. 23 (1990), 625−644.MathSciNetMATHGoogle Scholar
  8. [8]
    V. B. Mehta, A. J. Parameswaran, On Wahl's conjecture for the Grassmannians in positive characteristic, Internat. J. Math. 8 (1997), no. 4, 495−498.MathSciNetMATHCrossRefGoogle Scholar
  9. [9]
    V. B. Mehta, A. Ramanathan, Frobenius splitting and cohomology vanishing for Schubert varieties, Ann. of Math. (2) 122 (1985), no. 1, 27−40.MathSciNetMATHCrossRefGoogle Scholar
  10. [10]
    J. Wahl, Gaussian maps and tensor products of irreducible representations, Manuscripta Math. 73 (1991), no. 3, 229−259.MathSciNetMATHCrossRefGoogle Scholar

Copyright information

© Springer Science+Business Media New York 2013

Authors and Affiliations

  1. 1.Department of MathematicsAarhus UniversityAarhus CDenmark

Personalised recommendations